Alert archive / Kentucky / River Flood Warnings in 2023
River Flood Warning 13, NWS Louisville, KY
NWS Louisville, KY issued this river flood warning at Feb 17, 2023, 10:53 AM EST for Hardin County, Nelson County, Kentucky. It took effect at Feb 17, 2023, 8:40 PM EST. It was in force for 48 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 17, 2023, 10:53 AM EST (15:53 UTC)
- In effect from
- Feb 17, 2023, 8:40 PM EST
- Expired
- Feb 19, 2023, 9:09 PM EST
- In force
- 48 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Hardin County, KY, Nelson County, KY
The radar
The Louisville radar (KLVX), 36 km from the middle of the area, began a volume at 15:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rolling Fork River near Boston (BSNK2).
- Action stage
- 33 ft
- Minor stage
- 35 ft
- Moderate stage
- 42 ft
- Major stage
- 45 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03301500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
398
WGUS43 KLMK 171553
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Louisville KY
1053 AM EST Fri Feb 17 2023
...The National Weather Service in Louisville KY has issued a Flood
Warning for the following rivers in Kentucky...
Rolling Fork River near Boston affecting Nelson and Hardin
Counties.
.Heavy rain from the past 48 hours will cause the river to rise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at water.weather.gov/ahps2/index.
php?wfo=lmk
Stay tuned to NOAA Weather Radio and your local media for the latest
information.
Additional information is available at www.weather.gov/lmk.
The next statement will be issued later tonight.
&&
KYC093-179-181000-
/O.NEW.KLMK.FL.W.0013.230218T0300Z-230220T0000Z/
/BSNK2.1.ER.230218T0300Z.230219T0600Z.230219T1800Z.NO/
1053 AM EST Fri Feb 17 2023
...FLOOD WARNING IN EFFECT FROM THIS EVENING TO SUNDAY EVENING...
...REPLACES RIVER FLOOD ADVISORY...
* WHAT...Minor flooding is forecast.
* WHERE...Rolling Fork River near Boston.
* WHEN...From this evening to Sunday evening.
* IMPACTS...At 35.0 feet, Agricultural bottomland is covered.
* ADDITIONAL DETAILS...
- At 10:30 AM EST Friday the stage was 32.9 feet.
- Forecast...The river will rise above flood stage late this
evening to 35.6 feet tomorrow morning. It will then fall
early tomorrow afternoon. It will rise to 35.9 feet early
Sunday morning. It will then fall below flood stage early
Sunday afternoon.
- Flood stage is 35.0 feet.
- Flood History...This crest compares to a previous crest of
35.8 feet on 11/08/2018.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3754 8565 3776 8575 3790 8589 3794 8576
3781 8561 3758 8552
$$
CSG6 follow-up statements
738
WGUS83 KLMK 180140
FLSLMK
Flood Statement
National Weather Service Louisville KY
840 PM EST Fri Feb 17 2023
...The Flood Warning continues for the following rivers in
Kentucky...
Rolling Fork River near Boston affecting Hardin and Nelson
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at water.weather.gov/ahps2/index.
php?wfo=lmk
Stay tuned to NOAA Weather Radio and your local media for the latest
information.
Additional information is available at www.weather.gov/lmk.
The next statement will be issued tomorrow morning.
&&
KYC093-179-181800-
/O.EXT.KLMK.FL.W.0013.230218T0140Z-230219T2200Z/
/BSNK2.1.ER.230217T2320Z.230219T0600Z.230219T1600Z.NO/
840 PM EST Fri Feb 17 2023
...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING TO SUNDAY
AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Rolling Fork River near Boston.
* WHEN...From this evening to Sunday afternoon.
* IMPACTS...At 35.0 feet, Agricultural bottomland is covered.
* ADDITIONAL DETAILS...
- At 7:30 PM EST Friday the stage was 35.3 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:30 PM EST Friday was 35.3 feet.
- Forecast...The river will rise to 35.6 feet tomorrow morning.
It will then fall early tomorrow afternoon before rising
again to 35.8 feet early Sunday morning. It will then fall
below flood stage late Sunday morning.
- Flood stage is 35.0 feet.
- Flood History...This crest compares to a previous crest of
37.3 feet on 02/22/2019.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3754 8565 3776 8575 3790 8589 3794 8576
3781 8561 3758 8552
$$
KDW363
WGUS83 KLMK 181302
FLSLMK
Flood Statement
National Weather Service Louisville KY
802 AM EST Sat Feb 18 2023
...The Flood Warning is extended for the following rivers in
Kentucky...
Rolling Fork River near Boston affecting Hardin and Nelson
Counties.
.Heavy rain from earlier this week will cause the river to rise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio and your local media for the latest
information.
If you are affected by these crests take any necessary actions.
Additional information is available at water.weather.gov/ahps2/index.
php?wfo=lmk
Additional information is available at www.weather.gov/lmk.
The next statement will be issued by midday Sunday.
&&
KYC093-179-191700-
/O.EXT.KLMK.FL.W.0013.000000T0000Z-230221T0027Z/
/BSNK2.1.ER.230217T2320Z.230219T0600Z.230220T1827Z.NO/
802 AM EST Sat Feb 18 2023
...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Rolling Fork River near Boston.
* WHEN...Until Monday evening.
* IMPACTS...At 35.0 feet, agricultural bottomland is covered.
* ADDITIONAL DETAILS...
- At 6:30 AM EST Saturday the stage was 37.5 feet.
- Forecast...The river is expected to rise to a crest of 39.1
feet just after midnight tonight. It will then fall below
flood stage early Monday afternoon.
- Flood stage is 35.0 feet.
- Flood History...This crest compares to a previous crest of
39.1 feet on 03/12/2015.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3754 8565 3776 8575 3790 8589 3794 8576
3781 8561 3758 8552
$$
13398
WGUS83 KLMK 181704
FLSLMK
Flood Statement
National Weather Service Louisville KY
1204 PM EST Sat Feb 18 2023
...The Flood Warning is extended for the following rivers in
Kentucky...
Rolling Fork River near Boston affecting Hardin and Nelson
Counties.
.Heavy rain from the earlier this week will cause the river to rise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio and your local media for the latest
information.
If you are affected by these crests take any necessary actions.
Additional information is available at water.weather.gov/ahps2/index.
php?wfo=lmk
Additional information is available at www.weather.gov/lmk.
The next statement will be issued by midday Sunday.
&&
KYC093-179-191700-
/O.EXT.KLMK.FL.W.0013.000000T0000Z-230221T0051Z/
/BSNK2.1.ER.230217T2320Z.230219T0600Z.230220T1851Z.NO/
1204 PM EST Sat Feb 18 2023
...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Rolling Fork River near Boston.
* WHEN...Until Monday evening.
* IMPACTS...At 35.0 feet, agricultural bottomland is covered.
At 40.0 feet, water begins to cross low spots on some county
roads. Some homes in flood plain are cutoff.
* ADDITIONAL DETAILS...
- At 11:30 AM EST Saturday the stage was 38.7 feet.
- Forecast...The river is expected to rise to a crest of 40.0
feet just after midnight tonight. It will then fall below
flood stage early Monday afternoon.
- Flood stage is 35.0 feet.
- Flood History...This crest compares to a previous crest of
40.1 feet on 04/16/2015.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3754 8565 3776 8575 3790 8589 3794 8576
3781 8561 3758 8552
$$
13027
WGUS83 KLMK 190224
FLSLMK
Flood Statement
National Weather Service Louisville KY
924 PM EST Sat Feb 18 2023
...The Flood Warning continues for the following rivers in
Kentucky...
Rolling Fork River near Boston affecting Nelson and Hardin
Counties.
.Heavy rain from Wednesday night and Thursday is causing the river
to rise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio and your local media for the latest
information.
If you are affected by these crests take any necessary actions.
Additional information is available at water.weather.gov/ahps2/index.
php?wfo=lmk
Additional information is available at www.weather.gov/lmk.
The next statement will be issued Sunday morning.
&&
KYC093-179-192030-
/O.CON.KLMK.FL.W.0013.000000T0000Z-230221T0051Z/
/BSNK2.1.ER.230217T2320Z.230219T0600Z.230220T1848Z.NO/
924 PM EST Sat Feb 18 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL MONDAY EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Rolling Fork River near Boston.
* WHEN...Until Monday evening.
* IMPACTS...At 35.0 feet, Agricultural bottomland is covered.
At 40.0 feet, Water begins to cross low spots on some county
roads. Some homes in flood plain are cutoff.
* ADDITIONAL DETAILS...
- At 8:30 PM EST Saturday the stage was 40.1 feet.
- Forecast...The river is expected to rise to a crest of 40.3
feet just after midnight tonight.
- Flood stage is 35.0 feet.
- Flood History...This crest compares to a previous crest of
40.6 feet on 02/26/2019.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3754 8565 3776 8575 3790 8589 3794 8576
3781 8561 3758 8552
$$
RAS861
WGUS83 KLMK 191435
FLSLMK
Flood Statement
National Weather Service Louisville KY
935 AM EST Sun Feb 19 2023
...The Flood Warning continues for the following rivers in
Kentucky...
Rolling Fork River near Boston affecting Hardin and Nelson
Counties.
.Heavy rain from the past week have caused the river to rise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at water.weather.gov/ahps2/index.
php?wfo=lmk
Stay tuned to NOAA Weather Radio and your local media for the latest
information.
Additional information is available at www.weather.gov/lmk.
The next statement will be issued tonight.
&&
KYC093-179-201200-
/O.CON.KLMK.FL.W.0013.000000T0000Z-230221T0051Z/
/BSNK2.1.ER.230217T2320Z.230219T0400Z.230220T0227Z.NO/
935 AM EST Sun Feb 19 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL TOMORROW EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Rolling Fork River near Boston.
* WHEN...Until tomorrow evening.
* IMPACTS...At 35.0 feet, Agricultural bottomland is covered.
* ADDITIONAL DETAILS...
- At 8:30 AM EST Sunday the stage was 38.9 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:30 AM EST Sunday was 40.2 feet.
- Forecast...The river is expected to fall below flood stage
late this evening and continue falling to 10.7 feet Friday
morning.
- Flood stage is 35.0 feet.
- Flood History...This crest compares to a previous crest of
38.9 feet on 07/16/2015.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3754 8565 3776 8575 3790 8589 3794 8576
3781 8561 3758 8552
$$
ALL949
WGUS83 KLMK 200209
FLSLMK
Flood Statement
National Weather Service Louisville KY
909 PM EST Sun Feb 19 2023
...The Flood Warning is cancelled for the following rivers in
Kentucky...
Rolling Fork River near Boston affecting Nelson and Hardin
Counties.
KYC093-179-200315-
/O.CAN.KLMK.FL.W.0013.000000T0000Z-230220T0209Z/
/BSNK2.1.ER.230217T2320Z.230219T0400Z.000000T0000Z.NO/
909 PM EST Sun Feb 19 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Rolling Fork River near Boston.
* ADDITIONAL DETAILS...
- At 8:30 PM EST Sunday the stage was 34.7 feet.
- Forecast...The river has fallen below flood stage and will
continue falling over the next few days.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3754 8565 3776 8575 3790 8589 3794 8576
3781 8561 3758 8552
$$
CSGWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Feb 17, 9:15 AM EST, 1 hour 38 minutes earlier.
Area forecast discussion, Feb 17, 9:15 AM EST, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Louisville KY 915 AM EST Fri Feb 17 2023 .Forecast Update... Issued at 915 AM EST Fri Feb 17 2023 The leading edge of the positively-tilted upper trough is currently passing through the area with a good DPVA signal associated with it. SPC mesoanalysis also depicts mid-level frontogenesis accompanying this feature which is providing synoptic-scale lifting atop a moist low-level layer extending from the surface to approximately 850 mb. The latest ACAR soundings from SDF have shown saturation and below freezing temperatures in the aforementioned layer with the GOES-16 Cloud Top Pressure product indicating some intrusion into the bottom part of the Dendritic Growth Zone. In addition, surface observations and morning radar imagery have confirmed flurries and/or light snow reaching the surface; however, KYDOT traffic cameras and RWIS pavement temperatures have shown no impacts whatsoever to daily commute and that's what it is expected for the rest of the day as upstream stratus keep moving in from the north. Last but not least, decided to increase PoPs to the south given social media reports of a light coating in elevated surfaces and light radar echo returns. && .Short Term...(This afternoon through Saturday) Issued at 255 AM EST Fri Feb 17 2023 Sfc cold front continues to push eastward through eastern KY this morning. Temperatures per the KYMesonet are already in the mid/upper 30s across central and western KY. In the wake of the sfc front, some mid-level frontogenesis around 700mb ahead of the main trough axis is working east-southeast across IN. This is helping to produce some scattered light snow showers, flurries and even some sprinkles across southern IN and north central KY during the early morning hours. These flakes, given how warm we've been the last few days and with temperatures above freezing, should not have much if any impacts during the morning commute. Main trough axis of the upper-level shortwave will work across the Ohio Valley today. Winds aloft will turn more northerly allowing for more CAA to filter into the region and drying out the mid to upper layers of the atmosphere. This will set up an inversion trapping low- level moisture beneath it between 800-900mb resulting in cloudy low stratus for most of the day. An embedded vortmax ahead of the trough will work across the Ohio Valley and with the shallow layer of moisture, a few flurries are possible through the day across most of the area. Clouds will also keep temperatures nearly 10 degrees below normal staying in the mid/upper 30s. It will also be brisk with northwesterly winds gusting to between 15 to 20 mph. This will make wind chills feel like they are in the mid/upper 20s. Sfc high pressure will build in over night as ridging aloft develops over the Ohio Valley. This will clear skies and help to diminish the winds. The combination of clear skies and lighter winds will help set up a cold overnight and morning for Saturday with overnight lows bottoming out in the low/mid 20s. && .Long Term...(Saturday night through Thursday) Issued at 226 AM EST Fri Feb 17 2023 The weekend looks to start off and stay dry thanks to subsidence aloft associated with a stout Canadian high pressure system that will steadily drift off toward the eastern seaboard. Southerly return flow will pick up across the lower Ohio Valley during this time, and we'll see a gradual uptick in temperatures Saturday and Sunday, with highs by Sunday nearly 10 degrees above climatological normals. The weather pattern then turns a bit unsettled going into next week, as quasi-zonal flow aloft turns more southwesterly in response to troughing in the west and ridging over the southeastern CONUS. Weak waves/systems within the flow may clip us as early as Monday and result in some light showers, but heavier rains could be possible by midweek as a surface warm front lifts into the region and deeper moisture arrives. The midweek wave (Wednesday into Thursday) will likely be the most impactful, and depending on its track there may be a flood and/or severe threat that evolves from it. Near record warmth may also be possible Wednesday and Thursday depending on how far north the warm front surges and how long we remain within the warm sector before a cold front pushes through (likely on Thursday). && .Aviation...(12Z TAF Issuance) Issued at 610 AM EST Fri Feb 17 2023 As colder air filters in behind the departing cold front, low stratus across the Ohio Valley will linger over the region for most of the day. This has primarily created MVFR conditions for all the TAF sites but there have been periods where we've seen brief improvements to VFR. Looking at other upstream observations and reports around the region, MVFR will be the prevailing flight category. Along with the clouds, we've seen reports of light snow or flurries around the area. This may continue through the day with little to no impacts. Winds will be the other impacts for the day as they remain breezy with gusts near 20kts, especially this morning and remaining sustained out of the northwest between 10-15kts. Winds will diminish and skies will slowly break and clear as we go into the evening hours with conditions returning to VFR as high pressure builds in over the region. It will then remain VFR as we go overnight and into the day on Saturday. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Update...ALL Short Term...BTN Long Term...DM Aviation...BTN
Hazardous weather outlook, Feb 17, 3:37 AM EST, 7 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 337 AM EST Fri Feb 17 2023 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-180845- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 337 AM EST Fri Feb 17 2023 /237 AM CST Fri Feb 17 2023/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. BTN/DM
In the hours before
Special weather statement, Feb 17, 6:49 AM EST, 4 hours 4 minutes before
Special Weather Statement National Weather Service Louisville KY 649 AM EST Fri Feb 17 2023 INZ091-092-KYZ029>031-034-038-039-045-046-171400- Floyd-Clark-Bullitt-Jefferson-Oldham-Shelby-Spencer-Anderson- Nelson-Washington- Including the cities of New Albany, Jeffersonville, Shepherdsville, Louisville, La Grange, Shelbyville, Taylorsville, Lawrenceburg, Bardstown, and Springfield 649 AM EST Fri Feb 17 2023 Narrow band of snow is working from the north-northwest to the south-southeast across the Louisville Metro and surrounding counties during the morning commute. Snow rates are heavy enough to put down a quick light coating on the roads and quickly lower visibility. When traveling this morning slow down and give yourself plenty of distance between you and the vehicle ahead of you as roads could quickly become slick. BTN
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 9:00 PM EST | River Flood Warning | LMK | Nicholas, Robertson | 67 hr |
| Feb 16, 9:03 PM EST | River Flood Advisory | LMK | Harrison | 13 hr |
| Feb 16, 10:03 PM EST | River Flood Advisory | LMK | Butler, Muhlenberg, Ohio | 4 days |
| Feb 17, 12:26 AM EST | River Flood Advisory | LMK | Butler, Warren | 4 days |
| Feb 17, 1:44 AM EST | River Flood Warning | LMK | Franklin | 9 hr |
| Feb 17, 1:50 AM EST | River Flood Advisory | LMK | Hardin, Nelson | 9 hr |
| Feb 17, 2:10 AM EST | River Flood Warning | LMK | Butler, Warren | 66 hr |
| Feb 17, 2:10 AM EST | River Flood Warning | LMK | Butler, Muhlenberg, Ohio | 4 days |
| Feb 17, 10:32 AM EST | River Flood Advisory | LMK | Franklin | 13 hr |
| Feb 17, 10:38 AM EST | River Flood Advisory | LMK | Carroll, Henry, Owen | 54 hr |
| Feb 17, 10:43 AM EST | River Flood Advisory | LMK | Garrard, Jessamine | 47 hr |
| Feb 17, 1:32 PM EST | River Flood Advisory | LMK | Hart | 15 hr |
Nearby
River Flood Warnings in Kentucky, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.